Alert archive / Arizona / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 26, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 19, 2008, 6:36 PM MST for Yavapai County, Arizona. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2008, 6:36 PM MST (01:36 UTC)
- Expired
- Jul 19, 2008, 7:00 PM MST
- In force
- 24 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:45 PM MST, 3 hours 51 minutes earlier.
Area forecast discussion, Jul 19, 2:45 PM MST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 245 PM MST SAT JUL 19 2008 .SYNOPSIS...HIGH PRESSURE WILL RESIDE OVER THE FOUR CORNERS REGION INTO NEXT WEEK. THIS WILL ALLOW ABUNDANT MOISTURE TO MOVE NORTHWARD ACROSS ARIZONA BRINGING AN INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY. && .DISCUSSION...ISOLATED THUNDERSTORMS FORMED OVER THE HIGH COUNTRY OF NORTHERN ARIZONA LATE THIS MORNING INTO THIS AFTERNOON. AS OF 2 PM MST...BELLEMONT RECEIVED 1.27 INCHES OF RAIN WITH PEA SIZED HAIL. THIS IS ABOUT HALF OF THE RADAR ESTIMATE INDICATING HAIL CONTAMINATION. OTHER STRONG STORMS DEVELOPED OVER THE EASTERN MOGOLLON RIM AND WHITE MOUNTAINS WITH SIMILAR RADAR ESTIMATES. STORM MOVEMENT IS LESS THAN 5 MPH. EXPECT OUTFLOW BOUNDARIES FROM THESE STORMS TO TRIGGER OTHER STORMS IN THE LOWER ELEVATIONS SOUTH OF THE MOGOLLON RIM LATER THIS AFTERNOON AND EVENING. AREAS NORTH OF THE MOGOLLON RIM HAVE LESS SURFACE MOISTURE AND ARE NOT EXPECTED TO SEE AS MUCH ACTIVITY THIS EVENING. THUNDERSTORMS WILL MOVE SLOWLY AND PRODUCE LOCALLY HEAVY RAIN. THE RIDGE OF HIGH PRESSURE WILL BE POSITIONED NEAR THE 4-CORNERS THIS WEEKEND AND WELL INTO NEXT WEEK. THIS WILL ALLOW FOR A SUBSTANTIAL INCREASE IN SHOWERS AND THUNDERSTORMS. ON SUNDAY AND MONDAY...PRECIPITABLE WATER VALUES ARE FORECAST TO INCREASE BY HALF AN INCH (FROM 12Z SATURDAY TO 18Z SUNDAY) TO WELL ABOVE AVERAGE LEVELS. HEAVY RAIN AND POSSIBLE FLOODING WILL BE A CONCERN WITH ANY STORMS THAT DEVELOP. THE FAVORED AREAS WILL BE ALONG AND SOUTH OF THE MOGOLLON RIM WHERE THE DEEPEST MOISTURE WILL RESIDE. TUESDAY THROUGH FRIDAY...LITTLE CHANGE IN THE WEATHER PATTERN IS FORECAST. DISTURBANCES MOVING WESTWARD AROUND THE SOUTHERN EDGE OF THE RIDGE COULD EVEN ENHANCE ACTIVITY AT TIMES. && .AVIATION...FOR THE 00Z PACKAGE...EXPECT ISOLD TO SCT SHOWER AND THUNDERSTORM ACTIVITY TO DIMINISH AFTER 02Z. MIN CIGS AND VSBYS WILL BE 3K FT AGL AND 3SM FOR THE HEAVIEST STORMS...INCLUDING CONVECTIVE WIND GUSTS TO 35 KT. SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN AFTER 18Z SUNDAY...WITH MORE WIDESPREAD COVERAGE ACROSS THE AREA THAN TODAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...SEE FIRE WEATHER FORECAST (FWFFGZ) FOR DISCUSSION OF DAYS 1 AND 2. TUESDAY THROUGH THURSDAY...SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY AS PLENTIFUL MONSOONAL MOISTURE REMAINS OVER THE REGION. DAYTIME TEMPERATURES ARE EXPECTED TO REMAIN SLIGHTLY BELOW AVERAGE ALONG WITH LIGHT WINDS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.............MAS AVIATION/FIRE WX...DDV VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Jul 19, 8:54 AM MST, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 854 AM MST SAT JUL 19 2008 AZZ004>018-037>040-200700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 854 AM MST SAT JUL 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO INCREASE ACROSS MOST OF NORTHERN ARIZONA AGAIN TODAY. THE BEST CHANCE FOR STORMS WILL BE ALONG THE MOGOLLON RIM AND INTO THE WHITE MOUNTAINS AND OVER THE CHUSKA MOUNTAINS AND KIABAB PLATEAU. THESE STORMS SHOULD BEGIN BETWEEN 1100 AND NOON AND SLOWLY DRIFT WEST-SOUTHWEST. THE STRONGER STORMS MAY CONTAIN LOCALLY HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MOISTURE IS EXPECTED TO INCREASE THROUGH EARLY WEEK AND THEN REMAIN OVER NORTHERN ARIZONA ALL WEEK. THIS WILL BRING A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS NORTHERN ARIZONA ALL OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Severe Thunderstorm Warnings in Arizona, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.